MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Codes Material Fragmentation (1261); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight, ethnicity: unknown/ not provided.Implant date: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Explant date: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not received; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had an issue where the back haptic was ripped off from the iol during the pre-loaded lens deployment process.It was noted that the damaged lens was explanted from the right eye and successfully replaced with a back-up iol of the same make and power.No other information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Returned to manufacturer on: jan.8, 2022.Section h3: device evaluated manufacturer? yes.Device evaluation: visual inspection under magnification revealed trace amounts of viscoelastic residue inside of the cartridge.Further observation revealed that the cartridge tip was damaged and that there was a portion of a detached haptic in the lens module.The handpiece was disassembled and the assembly was inspected, presenting with no further issues.The complaint issue delivery issue could not be confirmed.Only the detached haptic portion of the iol was received, therefore, the lens cannot be further evaluated.The complaint issue detached haptic could be confirmed; however, this may be attributed to an inadequate amount of ovd, suggested by the trace amounts of viscoelastic residue inside of the cartridge, and cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12842408
Report Number2020664-2021-08090
Device Sequence Number4317437
Product Code MJP
UDI-Device Identifier05050474746428
UDI-Public(01)05050474746428(17)240302
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale